Arizona, 2006Flood in Arizona, August 1, 2006
August 1, 2006 · NWS PSR · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 1, 2:30 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 1, 2:30 AM MST, 4 hours 30 minutes before
AZZ020>028-CAZ030>033-011800-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
230 AM MST TUE AUG 1 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
VERY HUMID AIR OVER OUR AREA MEANS THAT THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE MAINLY IN SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA THROUGH TONIGHT. A SOUTHWESTERLY FLOW OF
AIR ALOFT WILL BRING DRIER WEATHER TO SOUTHEAST CALIFORNIA AND FAR
SOUTHWEST ARIZONA THIS WEEK...MOSTLY CLEAR NIGHTS AND SUNNY AND
WARMER DAYS EXPECTED. A MORE SOUTHERLY FLOW ALOFT OVER SOUTH-CENTRAL
ARIZONA WILL KEEP ENOUGH MOISTURE IN THE AREA WEDNESDAY THROUGH THE
WEEKEND FOR A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...WITH THE GREATEST CHANCES OVER THE HIGHER TERRAIN
EAST OF PHOENIX.
&&
.SHORT TERM...
TODAY THROUGH THURSDAY...
LOW PRESSURE TROF DEVELOPING ALONG THE CA COAST HAS SET UP A SWLY
WINDFLOW OVER MOST OF OUR CWA...AND IS SERVING TO GRADUALLY DRY OUT
THE AIRMASS FROM THE WEST. RECENT GOES PWAT IMAGERY SHOWED VALUES
BELOW ONE INCH OVER MOST OF OUR CA ZONES...AND SURFACE DEWPOINTS OUT
WEST HAD DROPPED INTO THE MID 50S TO LOW 60S. HIGH MOISTURE REMAINS
YET OVER OUR ERN ZONES...WITH 1.92 INCHES PWAT DEPICTED ON THE
RECENT 03Z PSR SOUNDING...AND SURFACE DEWPOINTS OVER THE CENTRAL
DESERTS WERE IN THE MID 60S TO LOW 70S. AT 2 AM A FEW SHOWERS AND
STORMS WERE MOVING ACROSS ZONE 24...UNDER PARTLY TO MOSTLY CLOUDY
SKIES. IR IMAGERY SHOWED MOSTLY CLEAR SKIES OUT WEST WITH SOME MID
TO HIGH CLOUDINESS LOOKING TO GRADUALLY SPREAD OVER THE AREA FROM
THE SOUTH.
STEERING FLOW TODAY SHOULD BE BASICALLY WESTERLY OVER MOST OF OUR
CWA...WHICH IS NOT A FAVORABLE DIRECTION...BUT GIVEN THE MOISTURE
AND DYNAMICS ASSOCIATED WITH THE WESTERLIES CLOSE BY...WILL KEEP A
SLIGHT CHANCE FOR SHOWERS AND STORMS GOING ALL DAY AND THRU TONIGHT
IN OUR SOUTH-CENTRAL ZONES...WITH ABOUT A 20 PERCENT POP FOR
PHOENIX. EXPECT SUNNY OR MOSTLY SUNNY SKIES OUT WEST. FOR THE NEXT
COUPLE OF DAYS THE TROF REMAINS IN PLACE TO OUR WEST BUT IT DOES NOT
MOVE BODILY INLAND FAR ENOUGH TO REALLY DRY OUT OUR ERN CWA. BOTH
THE GFS AND NAM FORECAST 12-14C 850MB DEWPOINTS EAST OF THE LOWER CO
RIVER WEDNESDAY IN FACT...THO FORCING IS WEAK AND STEERING FLOW
REMAINS SWLY. BY THURSDAY FLOW ACTUALLY STARTS BACKING AS THE TROF
SHARPENS UP SLIGHTLY OFF THE CA COAST...AND MOISTURE STARTS WORKING
BACK WESTWARD. AS A RESULT WILL UP OUR POPS WED AND THURSDAY AND
KEEP SLIGHT CHANCES GOING OVER THE SOUTH-CENTRAL DESERTS INCLUDING
THE PHOENIX AREA BOTH DAYS...WITH CHANCE POPS OVER THE HIGHER
TERRAIN TO OUR EAST. SWLY FLOW WILL ONLY BE GOOD ENOUGH TO REMOVE
THE POPS FROM OUR CA ZONES AND THE FAR WESTERN DESERTS. WITH
MOISTURE DECREASING AND MORE SUNSHINE AVAILABLE TEMPS WILL START TO
RISE...BUT SHOULD STILL REMAIN BELOW SEASONAL NORMALS THROUGH
THURSDAY.
DUE TO RECENT HEAVY RAINS...THE FLOOD WARNING FOR RISING WATERS ON
THE SAN CARLOS RIVER CONTINUES UNTIL 530 AM THIS MORNING. ALSO A
FLASH FLOOD WATCH FOR THE LOWER TONTO CREEK REMAINS IN EFFECT
THROUGH 11 AM TODAY.
&&
.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...
A DRIER FLOW OF AIR FROM THE SOUTHWEST...AHEAD OF A DEVELOPING LOW
PRESSURE SYSTEM NEAR THE WEST COAST...WILL BRING DRIER WEATHER AND
SOMEWHAT WARMER DAYS TO THE ENTIRE AREA THROUGH THE END OF THIS
WEEK. THE ONLY EXCEPTION WILL BE A SLIGHT CHANCE OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF
THE GREATER PHOENIX AREA WHERE ENOUGH HUMID AIR MAY CONTINUE.
HOWEVER...ENOUGH DRIER AIR WILL PROBABLY MOVE INTO THAT AREA AT
LEAST THURSDAY AND FRIDAY FOR MOSTLY CLEAR SKIES.
THE WEST COAST LOW PRESSURE SYSTEM IS EXPECTED TO WEAKEN AND HIGH
PRESSURE ALOFT OVER THE GULF COAST STATES IS EXPECTED TO EXPAND WEST
WITH SOME HUMID AIR RETURNING FROM THE SOUTHEAST AT LEAST TO
SOUTH-CENTRAL ARIZONA NEXT WEEK. THIS MEANS A SLIGHT CHANCE OF
MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
RETURNING TO ALL OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER
PHOENIX AREA NEXT WEEK.
&&
.AVIATION...
12Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLOOD WARNING FOR SAN CARLOS RIVER FROM SAN CARLOS TO SAN
CARLOS LAKE THRU 530 AM MST TODAY.
FLASH FLOOD WATCH FOR LOWER TONTO CREEK FROM PUNKIN CENTER
TO ROOSEVELT LAKE THRU 11 AM THIS MORNING.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
11/ELLISHazardous weather outlook, Aug 1, 6:37 AM MST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
637 AM MST TUE AUG 1 2006
AZZ021>023-026-027-020200-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
637 AM MST TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THE ATMOSPHERE HAS BEGUN TO DRY OUT BUT CONSIDERABLE LOW LEVEL
MOISTURE REMAINS...AND THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL IS THE
PRIMARY THREAT...WHICH COULD LEAD TO LOCAL FLOODING OF
ROADS...STREAMS AND WASHES. GUSTY WINDS TO OVER 40 MPH ARE ALSO
POSSIBLE WITH STRONGER THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MOISTURE WILL BE LIMITED THROUGH THE WEEK AND FOR THE MOST PART THERE
WILL BE JUST A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS INTO NEXT WEEK. GUSTY WINDS TO OVER 45 MPH...SOME
BLOWING DUST...AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH STRONGER
STORMS...AND THE MOST SIGNIFICANT STORMS WILL LIKELY BE FURTHER EAST
AND OVER THE SOUTH- CENTRAL DESERTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-025-CAZ030>033-020200-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
637 AM PDT TUE AUG 1 2006 /637 AM MST TUE AUG 1 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.
AZZ024-020200-
SOUTHERN GILA/TONTO NF FOOTHILLS-
637 AM MST TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A FLASH FLOOD WATCH UNTIL 11 AM THIS MORNING. SEE PRODUCT
PHXFFAPSR FOR MORE INFORMATION. CONSIDERABLE MOISTURE REMAINS OVER
EAST CENTRAL ARIZONA...AND THERE WILL BE A CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT. HEAVY RAIN IS POSSIBLE...WITH RAINFALL
RATES THAT COULD EXCEED ONE INCH PER HOUR. THIS WOULD BE SUFFICIENT
TO CAUSE FLOODING OF STREAMS...WASHES AND ROADS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MOISTURE WILL REMAIN OVER THE AREA INTO EARLY NEXT WEEK...AND THUS
THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAIN IS
POSSIBLE...ALONG WITH GUSTY WINDS TO OVER 40 MPH...AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ028-020200-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
637 AM MST TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH
TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STRONGER STORMS
WHICH COULD LEAD TO FLOODING OF AREA STREAMS...WASHES AND ROADS.
SIGNIFICANT RAIN SOUTHEAST OF THE AREA HAS LED TO SIGNIFICANT WATER
FLOWING DOWN AREA RIVERS SUCH AS THE GILA BELOW KELVIN...AND THE
SANTA CRUZ. NO MAINSTREAM FLOODING IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ALTHOUGH MOISTURE WILL BE LIMITED THERE WILL BE A CONTINUED SLIGHT
CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
INTO NEXT WEEK. GUSTY WINDS TO OVER 45 MPH...AND LOCALLY HEAVY RAIN
ARE BOTH POSSIBLE WITH STRONGER THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CJB
Flood, Pinal
- When
- August 1, 7:00 AM MST to 9:00 AM MST
- Where
- Pinal County, Dudleyville
- Property damage
- $250,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.904, -111.345 (the zone’s center; the record gives no point)
Three homes were destroyed and a county bridge was damaged along Arivaipa Creek. One home in the town of Dudleyville was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532432.